Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Huntsville, AL

April 19, 2015DeKalb County, Jackson County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Apr 19, 2015, 5:42 PM CDT for DeKalb County, Jackson County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2015, 5:42 PM CDT (22:42 UTC)
Expired
Apr 19, 2015, 6:04 PM CDT
In force
22 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, AL, Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 37 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WUUS54 KHUN 192242
SVRHUN
ALC049-071-192315-
/O.NEW.KHUN.SV.W.0049.150419T2242Z-150419T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
542 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DEKALB COUNTY IN NORTHEASTERN ALABAMA...
  NORTHEASTERN JACKSON COUNTY IN NORTHEASTERN ALABAMA...

* UNTIL 615 PM CDT

* AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IDER...OR 12
  MILES SOUTH OF BRIDGEPORT...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED.  

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRIDGEPORT...STEVENSON...IDER...HIGDON...FLAT ROCK...FABIUS...
  ROSALIE AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3468 8578 3483 8589 3499 8563 3499 8561
      3498 8560 3474 8556
TIME...MOT...LOC 2241Z 248DEG 36KT 3476 8572 

HAIL...1.00IN
WIND...60MPH
 
$$

SL.77
3 follow-up statements
400 
WWUS54 KHUN 192252
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
552 PM CDT SUN APR 19 2015

ALC049-071-192315-
/O.CON.KHUN.SV.W.0049.000000T0000Z-150419T2315Z/
DEKALB AL-JACKSON AL-
552 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN DEKALB AND NORTHEASTERN JACKSON COUNTIES...

AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF TRENTON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...PUBLIC REPORTED HALF DOLLAR SIZED HAIL NEAR SCOTTSBORO. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...STEVENSON...IDER...HIGDON...FLAT ROCK...FABIUS...ROSALIE
AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3468 8578 3483 8589 3499 8563 3499 8561
      3498 8560 3474 8556
TIME...MOT...LOC 2250Z 248DEG 36KT 3482 8562 

HAIL...1.00IN
WIND...60MPH
 
$$

SL.77
822 
WWUS54 KHUN 192254 CCA
SVSHUN

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
554 PM CDT SUN APR 19 2015

ALC049-071-192315-
/O.COR.KHUN.SV.W.0049.000000T0000Z-150419T2315Z/
DEKALB AL-JACKSON AL-
554 PM CDT SUN APR 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN DEKALB AND NORTHEASTERN JACKSON COUNTIES...

AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
IDER...OR 8 MILES SOUTHWEST OF TRENTON...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...PUBLIC REPORTED HALF DOLLAR SIZED HAIL NEAR SCOTTSBORO. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...STEVENSON...IDER...HIGDON...FLAT ROCK...FABIUS...ROSALIE
AND NEW HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3468 8578 3483 8589 3499 8563 3499 8561
      3498 8560 3474 8556
TIME...MOT...LOC 2250Z 248DEG 36KT 3482 8562 

HAIL...1.25IN
WIND...60MPH
 
$$

SL.77
462 
WWUS54 KHUN 192304
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CDT SUN APR 19 2015

ALC049-071-192313-
/O.CAN.KHUN.SV.W.0049.000000T0000Z-150419T2315Z/
DEKALB AL-JACKSON AL-
604 PM CDT SUN APR 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEKALB AND
NORTHEASTERN JACKSON COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY 
WINDS...SMALL HAIL...AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3468 8578 3483 8589 3499 8563 3499 8561
      3498 8560 3474 8556
TIME...MOT...LOC 2301Z 248DEG 36KT 3487 8546 

$$

SL.77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:09 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 19, 3:09 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 PM CDT SUN APR 19 2015

.DISCUSSION...
THE LOW PRESSURE SYSTEM AND ASSOCIATED WARM FRONT THAT MOVED THROUGH
OVERNIGHT HAS NOW LIFTING INTO MO/IL AREA WITH THE WARM FRONT
EXTENDING DOWN TO THE SC COAST. DRIER AIR IN THE MID/UPPER LEVELS
CONTINUES TO STREAM INTO THE AREA PER LATEST WV IMAGERY. THIS HAS
HELPED TO CLEAR OUT SOME OF THE HIGH LEVEL CLOUD COVER FROM EARLIER
CONVECTION ALONG THE GULF COAST. HOWEVER...THE LOW LEVEL CU DECK HAS
BEEN SLOW TO CLEAR AND REALLY HAMPERED PEAK HEATING WITH MANY AREAS
STILL IN THE MID TO UPPER 60S. AREAS WEST OF INTERSTATE 65 HAVE SEEN
SOME BETTER CLEARING AND TEMPS HAVE WARMED INTO THE MID 70S. BASED ON
THESE TEMPS CAPE VALUES BETWEEN 1000-15000 J/KG ARE EXPECTED ACROSS
THE TN VALLEY THIS AFTERNOON.

A WEAK SHORTWAVE MOVING INTO THE TN/KY AREA AND A PRE-FRONTAL TROUGH
NOTED ON LATEST SURFACE ANALYSIS NEAR THE MS/AL BORDER WILL BE THE
MAIN DRIVERS OF CONVECTION THIS AFTERNOON. SCATTERED SHOWERS HAVE
DEVELOPED ACROSS NW ALABAMA OUT AHEAD OF THIS BOUNDARY BUT STORMS
HAVE BEEN LIMITED SO FAR. EXPECT AN INCREASE IN INTENSITY AS WE NEAR
PEAK HEATING THIS AFTERNOON AND STORMS BEGIN TO TAP INTO BETTER CAPE
VALUES. ALTHOUGH DEEP LAYER SHEAR REMAINS LIMITED WITH VALUES 30 KTS
OR LESS ACROSS THE TN VALLEY THIS AFTERNOON...THE AMOUNT OF CAPE
AVAILABLE SHOULD ALLOW FOR STORMS WITH MARGINALLY SEVERE HAIL AND
WIND GUSTS. PER THE LATEST HRRR/HIRES GUIDANCE THIS BOUNDARY AND
ASSOCIATED ACTIVITY WILL MOVE FROM WEST TO EAST AND CLEAR THE AREA BY
AROUND 00Z TONIGHT.

THE PARENT UPPER LEVEL LOW LOCATED OVER OK/MO IS FORECAST TO SHIFT
EAST AND LIFT INTO THE OH VALLEY TONIGHT. A STRONGER SURFACE LOW AND
ASSOCIATED COLD FRONT WILL PUSH INTO MS/TN VALLEYS AFTER MIDNIGHT.
FORECAST SOUNDINGS NEAR THE TIME OF THE ARRIVAL OF THE FRONT SHOW A
STRONGER LOW LEVEL JET DEVELOPING WITH SPEEDS ABOVE 50KTS. THIS
COMBINED WITH DEEP LAYER SHEAR ABOVE 40KTS AND HELICITY NEAR 200
M2/S2 WOULD SUPPORT MESOCYCLONE DEVELOPMENT AND POTENTIALLY A FEW
EMBEDDED SUPERCELLS IN THE QLCS LINE. A FEW TORNADOES MAY BE POSSIBLE
WITH THIS LINE. THE TORNADO THREAT SHOULD DECREASE AS THE LINE SHIFTS
EAST INTO NORTH CENTRAL AL AS SHEAR BECOMES MORE UNIDIRECTIONAL.
HOWEVER...WIND GUSTS UP TO 70 MPH AND LARGE HAIL WILL STILL BE
POSSIBLE. VEERING SURFACE WIND PROFILES DUE TO THE TERRAIN OF NE
ALABAMA AND SOUTHERN MIDDLE TENNESSEE MAY ALLOW FOR A BRIEF TORNADO
AS THE LINE BEGINS TO INTERACT WITH THE TOPOGRAPHY.

THE LINE IS FORECAST TO CLEAR THE AREA BETWEEN 09 AND 12Z MONDAY
MORNING. LIGHT SHOWERS BEHIND THE LINE ARE EXPECTED TO CONTINUE
THROUGH EARLY AFTERNOON AS THE UPPER LEVEL TROUGH AXIS ROTATES
MOVES ACROSS THE AREA. QUITE A BIT COOLER TEMPERATURES SPREAD INTO
THE TENNESSEE VALLEY FOR MONDAY NIGHT WITH LOWS DROPPING INTO THE LOW
TO MID 40S. KEPT THE MENTION OF FOG IN THE FORECAST FOR MONDAY NIGHT
AS CLEAR SKIES WILL PROVIDE GOOD RADIATIONAL COOLING.

A BROAD UPPER LEVEL LOW SETUPS UP OVER THE GREAT LAKES THIS WEEK
WITH A FEW DISTURBANCES EXPECTED TO MOVE THROUGH THE AREA. THE GFS
CONTINUES TO SUGGEST RAIN AND THUNDERSTORMS RETURNING TO THE
FORECAST ON WEDNESDAY. HOWEVER...THE ECMWF KEEPS THE FORECAST DRY.
THE GFS ENSEMBLES CONTINUE ARE IN AGREEMENT WITH THE LATEST
OPERATIONAL RUN AND BRING RAIN TO THE AREA FROM WEDNESDAY THROUGH
THURSDAY. A COLD FRONT PUSHING THROUGH THE AREA ON THURSDAY WILL KEEP
THINGS COOL AND DRY ON FRIDAY. RAIN IS THEN EXPECTED TO RETURN BY
NEXT WEEKEND.

STUMPF

&&

.AVIATION...
/ISSUED 1232 PM CDT SUN APR 19 2015/
FOR 18Z TAFS...MVFR CONDITIONS DUE TO CEILINGS ARE EXPECTED THROUGH
THE BEGINNING PORTION OF THE FORECAST UNTIL AROUND 01Z AT BOTH HSV
AND MSL. AN AREA OF SHOWERS/EMBEDDED THUNDERSTORMS WILL MOVE THROUGH
THE AREA BETWEEN THE 19Z-20Z TIME FRAME AND HAVE ACCOUNTED FOR
EXPECTED 5SM SHRA WITH THE SHOWERS. THE NEXT ROUND OF SHOWERS ARE
EXPECTED BETWEEN THE 09Z-10Z TIME FRAME AT HSV AND MSL. HAVE FOR NOW
LEFT OUT THE PREDOMINANT MENTION OF TSRA DUE TO THE SCATTERED/WIDELY
SCATTERED STORMS POSSIBLE. EXPECT THAT THE SHRA SHOULD END BETWEEN
14Z-15Z AT BOTH HSV AND MSL. HAVE CONTINUED WITH MVFR CEILINGS
THROUGH THE END OF THE FORECAST PERIOD.

TT

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    61  70  46  69 /  60  30  10  10
SHOALS        60  68  44  69 /  70  30  10  10
VINEMONT      61  70  46  68 /  60  30  10  10
FAYETTEVILLE  60  67  43  66 /  60  40  10  10
ALBERTVILLE   61  71  46  67 /  50  30  10  10
FORT PAYNE    60  71  44  67 /  40  30  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 19, 12:05 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1205 PM CDT SUN APR 19 2015

ALZ001>010-016-TNZ076-096-097-201000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1205 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO INCREASE THIS
AFTERNOON AS THE ATMOSPHERE BECOMES UNSTABLE AND AN UPPER LEVEL
DISTURBANCE APPROACHES FROM THE SOUTHWEST. LARGE HAIL...DAMAGING
WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS WITH THIS
ACTIVITY. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING.

A FINAL ROUND OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS IS
EXPECTED VERY LATE THIS EVENING AND EARLY MONDAY MORNING AS A
COMPLEX OF STORMS SPREADS EASTWARD FROM THE LOWER MISSISSIPPI VALLEY
REGION. THIS ACTIVITY IS EXPECTED TO GRADUALLY WEAKEN AND DISSIPATE
AS IT SHIFTS EASTWARD INTO THE REGION AFTER MIDNIGHT. HOWEVER...A
THREAT FOR DAMAGING WINDS AND LARGE HAIL WILL STILL EXIST...BUT
MAINLY FOR NORTHWEST ALABAMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...AS A REINFORCING COLD FRONT MOVES
SOUTHWARD THROUGH THE REGION. THE COVERAGE OF STORMS WILL INCREASE
ONCE AGAIN ON FRIDAY NIGHT AND SATURDAY AS A STRONGER STORM SYSTEM
APPROACHES THE REGION FROM THE WEST.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE FROM THIS AFTERNOON THROUGH EARLY MONDAY MORNING.

TT

In the hours before

Special weather statement, Apr 19, 3:50 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 PM CDT SUN APR 19 2015

ALZ007-008-192115-
MARSHALL AL-MORGAN AL-
350 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 415 PM CDT...

AT 349 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF ARAB...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GUNTERSVILLE...ARAB...MORGAN CITY...UNION GROVE...HEBRON...EDDY...
RYAN CROSSROADS AND HULACO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3431 8657 3431 8668 3437 8674 3456 8656
      3450 8654 3448 8650 3448 8643 3450 8640
      3442 8627 3430 8656
TIME...MOT...LOC 2049Z 234DEG 26KT 3435 8665

SL.77
Special weather statement, Apr 19, 4:09 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 PM CDT SUN APR 19 2015

ALZ006>008-192200-
MARSHALL AL-MORGAN AL-MADISON AL-
409 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...EAST
CENTRAL MORGAN AND SOUTHEASTERN MADISON COUNTIES UNTIL 500 PM CDT...

AT 409 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MORGAN CITY...OR 9 MILES NORTHWEST OF ARAB...MOVING NORTHEAST AT 25
MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN HUNTSVILLE...OWENS CROSS ROADS...GRANT...MORGAN CITY...UNION
GROVE...HEBRON AND HAMPTON COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3434 8654 3444 8665 3467 8648 3455 8621
TIME...MOT...LOC 2109Z 222DEG 21KT 3444 8656

SL.77
Special weather statement, Apr 19, 4:12 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
412 PM CDT SUN APR 19 2015

ALZ006-192200-
MADISON AL-
412 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 500
PM CDT...

AT 411 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARVEST TO TRIANA...
AND MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...MOORES MILL...REDSTONE ARSENAL...
MERIDIANVILLE...HAZEL GREEN...TRIANA...MARSHALL SPACE FLIGHT
CENTER...UNIVERSITY OF ALABAMA IN HUNTSVILLE AND ALABAMA A AND M
UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3499 8641 3466 8644 3458 8677 3489 8674
TIME...MOT...LOC 2111Z 240DEG 19KT 3485 8669 3461 8672

SL.77
Special weather statement, Apr 19, 4:49 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 PM CDT SUN APR 19 2015

ALZ006-009-TNZ097-192230-
MADISON AL-JACKSON AL-FRANKLIN TN-
449 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
NORTHWESTERN JACKSON AND SOUTHERN FRANKLIN COUNTIES UNTIL 530 PM
CDT...

AT 449 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
EAST OF NEW MARKET...OR 13 MILES EAST OF MOORES MILL...MOVING
NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...HOLLYWOOD...HUNTLAND...SKYLINE...GURLEY...ANDERSON...
PLEASANT GROVES...HYTOP...PAINT ROCK AND HOLLYTREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3518 8587 3468 8596 3462 8646 3499 8635
      3499 8632 3506 8632
TIME...MOT...LOC 2149Z 239DEG 30KT 3486 8628

STUMPF
Special weather statement, Apr 19, 4:50 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
450 PM CDT SUN APR 19 2015

ALZ008-009-192230-
MARSHALL AL-JACKSON AL-
450 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 530 PM CDT...

AT 450 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WOODVILLE...OR 10 MILES SOUTHWEST OF SCOTTSBORO...MOVING NORTHEAST AT
20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...GRANT...SKYLINE...SECTION...WOODVILLE...LIM ROCK AND
LARKINSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3452 8624 3462 8632 3480 8609 3462 8591
TIME...MOT...LOC 2150Z 238DEG 18KT 3460 8620

SL.77
Local storm report, Apr 19, 5:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     2 ENE HUNTSVILLE        34.74N 86.56W
04/19/2015                   MADISON            AL   PUBLIC

            LARGE LIMBS DOWN ON MELBOURNE AVE IN HUNTSVILLE

&&

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:58 PM CDTSpecial Weather StatementHUNLimestone32 min
Apr 19, 3:16 PM CDTSpecial Weather StatementHUNLawrence29 min
Apr 19, 3:43 PM CDTSpecial Weather StatementHUNMorgan47 min
Apr 19, 3:50 PM CDTSpecial Weather StatementHUNMarshall25 min
Apr 19, 4:09 PM CDTSpecial Weather StatementHUNMarshall51 min
Apr 19, 4:12 PM CDTSpecial Weather StatementHUNMadison48 min
Apr 19, 4:15 PM CDTSevere Thunderstorm WarningHUNMadison30 min
Apr 19, 4:49 PM CDTSpecial Weather StatementHUNJackson41 min
Apr 19, 4:50 PM CDTSpecial Weather StatementHUNJackson40 min
Apr 19, 4:59 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Apr 19, 5:06 PM CDTSevere Thunderstorm WarningHUNJackson24 min
Apr 19, 5:21 PM CDTSevere Thunderstorm WarningHUNJackson24 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.